Affordable Access

Publisher Website

Charcoal hemoperfusion in an infant with supraventricular tachycardia and seizures secondary to amitriptyline intoxication.

Authors
Type
Published Article
Journal
Human & experimental toxicology
Publication Date
Volume
30
Issue
3
Pages
254–256
Identifiers
DOI: 10.1177/0960327110369822
PMID: 20488843
Source
Medline

Abstract

Tricyclic antidepressant (TCA) overdose is one of the common causes of drug poisoning and it has cardiovascular, respiratory and neurological side effects. An 18-month male infant was admitted to our pediatric emergency service due to poisoning with amitriptyline. The infant was unconscious. Tachycardia, irregular and shallow breathing, and tonic-clonic seizures were observed on physical examination. An electrocardiogram displayed a narrow complex tachycardia that was consistent with re-entrant supraventricular tachycardia (SVT). Although antiarrhythmic and anticonvulsive agents were administrated, SVT and seizures persisted. Charcoal hemoperfusion (HP) was performed for 4 hours. The infant's clinical condition has improved after the charcoal HP, seizures and SVT were not observed. It is concluded that charcoal HP can be used efficiently in patients with severe amitriptyline intoxication.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments